Feeling Down

down to 9mg Pred have GCA diagnosed 2years ago. Just dropped to 9 mg Monday. Have been having very sore left shoulder my rheumy said I had rotator cuff problem when I saw him a couple of months ago still waiting for an appointment for physio on it. Also he thinks I have bursitis on left hip waiting for physio on that as well. My illness first started with a sore hip had an x Ray ok and a blood test came back blood levels through roof and emergency hospital appointment GCA diagnosed. It is that I just worry when these hip and shoulder pains get worse that it is something to do with the GCA. Have been fine up until this last week but am feeling anxious and depressed just don't want to feel like this don't want to see people or have a conversation and I am not normally like this. I am getting it all off my chest so you must excuse me anyone else have sensitive teeth on Pred?

I will stop now thanks for listening!

11 Replies

oldestnewest
  • I got down to 10mg and had a major flare up recently and my CRP quadrupled and ESR rocketed. GP told me to go back to 15mg for a while which is bliss.

    Yes I have had sensitive teeth ever since I started pred, I could crunch ice cubes before. The pharmacist said use sensodyne toothpaste. I think it definitely does help.

  • Oh dear, so sorry to hear about your shoulder pain, and your rheumy is most probably correct with his diagnosis, especially if you are experiencing sharp, stabbing type pain. Rotator Cuff Syndrome can unfortunately result from long term steroid treatment which can soften and weaken the tendons and ligaments around the joints, particularly the shoulder. There was an article on this syndrome in one of PMRGCAuk's newsletters some time ago which recommended gently increasing physical activity as the steroids are reduced. Your physio will need to check whether you actually have a rotator cuff tear in which case s/he should be able to show you how to develop a range of motion of your arm without pain, and then to build up strength using resistance exercises. It isn't surprising that you feel so down when you are in such pain and have to wait such a long time to see a physio.

    Piglette has offered you good advice re Sensodyne toothpaste - I have used it for years and didn't have any problems with teeth sensitivity whilst on steroids for PMR and GCA.

    I do hope your appointment comes through soon - have you tried ringing the physiotherapy department and telling them how much pain you're in....might help?

  • I had a rotator cuff problem last winter for which my GP gave me a steroid injection and it hasn't given me any trouble since.

  • Yes - I think a cortisone shot for the shoulder might be worth a try if physio is going to be much longer. And Sensodyne is worth every penny - don't however recommend the latest version! It is disgusting and almost liquid. Never again!

    I have just found myself a Bowen therapist in the village here - and I am going to say it again: they are VERY good with shoulder problems, especially frozen shoulder has been proven in studies. Always worth a go - if it doesn't have an effect ina couple of sessions it probably won't but it is better than waiting months for a physio appt and it all deteriorating even further.

    And above all: if you are depressed go and discuss it with the GP. He may be able to speed things up a bit and there is a role for medication here - however you may feel about it. Being depressed as well is not a good way to go.

  • There is light at the end of the tunnel, so just keep on reducing. slowly and iit will sort. itself out aas youi reach Club Zero! raymck

  • Will check on Bowen therapist locally and give it a try thanks

  • Sending you very gentle hugs,hope you get to see physio soon.xxxxx

  • Sorry to hear you're so down these days. I have my moments or hours of not wanting to see or talk to anyone, but it seems to pass. Going out for coffee with a friend or just getting out and about seems to boost the spirits. If you can't shake it off soon it would be wise to talk with your medical professional as PMRpro has suggested. I too have had sensitive teeth since being on PMR and it drives me crazy! It's only cold sensitivity, warm and hot is fine. I've used Sensodine for years, but I'm afraid it's failing to help these days. Glad to hear it's been the solution for others. The cold sensitivity keeps me away from ice cream and other freezer goodies, which is a good thing. The problem is it's painful to eat lettuce and fresh veggies, which should be a major part of the diet these days.

  • from my experience....i would be very careful with lowering the prednisone anymore given the pains. i had a flare after two years due to the reduction, i think,. my rheumy was determined to get me to five milligrams and my body just could not get there. i also had the rotator problem and the sensitive teeth.

  • I had bursitis in my left hip for 4 years prior to having hip replacement a few years ago & during that period I got a cortisone shot about every 4 months, which got me through the pain until I was finally ready to have surgery. I waited a long time & did my own research regarding surgery. Also true of shoulder pain. It was suggested it was my rotator cuff, but I got a cortisone shot in my shoulder more than a year ago & it has been ok since then. Sometimes a quick fix will do the trick. Good luck to you. Pain can be very depressing.

  • Nice to be able to speak to other sufferers and know it is not just me have gone back to 10mg and see if that helps just get excited to think the Steriods are dropping but with this illness it seems you have to go with the flow and do what is best for your body and the pain if the shoulder and hip keep playing up will go back to the doctors. It feels as I am their best customer at the moment and up until this illness never went to the doctor and don't want them to feel I am a putting it on! My family think I always have something wrong and would like to be normal I do manage everything myself and have done since the start of it but as you know sometimes it can be hard.

    Thankyou all for your kindness!

You may also like...